Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2017, 2:17 PM EDT for Stewart County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 24, 2017, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
648
WWUS82 KFFC 241817
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT SAT JUN 24 2017
GAZ102-103-241845-
Stewart GA-Webster GA-
217 PM EDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Centerpoint, Louvale and Providence Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3194 8495 3195 8496 3198 8496 3198 8501
3201 8502 3222 8481 3218 8463 3196 8451
3192 8467 3193 8468 3192 8469
TIME...MOT...LOC 1817Z 262DEG 20KT 3194 8492
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:25 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 24, 1:25 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 125 PM EDT Sat Jun 24 2017 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 740 AM EDT Sat Jun 24 2017/ SHORT TERM /Today through Sunday/... A moist tropical air mass remains in place over our area even though the remains of Cindy have become absorbed in the upper flow. With numerous old boundaries across us...and looking at radar returns over AL...the possibility of training showers developing today seems reasonable. For now...have kept the highest pops from Atlanta to Athens this morning...looking at orientation of showers to our west...and then spreading the higher pops into central GA by this afternoon. PW values remain above two inches today so areas of heavy rain can be expected. The Flash Flood Watch will remain in effect as is. A few strong thunderstorms are possible especially with any breaks in the clouds this afternoon. Models show some drying working into the north after 00z. The upper trough deepening over the Great Lakes should help push the front into south GA during Sunday. Have kept the north half of our area dry for Sunday. Temperatures will remain on the cool side due to clouds and rain today but any breaks in the clouds could push the temperatures up. 41 LONG TERM /Sunday Night through Friday/... The aforementioned front that interacted with remnant moisture from TS Cindy will finally sag south of the area to start the long term. The boundary placement will truly dictate the amount of thunderstorm coverage seen across the southern portion of central GA Monday afternoon. Based on the strength of the incoming surface high, feel the boundary should push far enough south to only have slight chance pops across the far southeastern portion of the CWA. High pressure will continue to build into the area from the north helping to keep much of the area dry through mid-week as the boundary exits our region to the south. There is a bit model discrepancy in terms of shower and thunderstorm development Tuesday afternoon. A few of the model solutions illustrate enough moisture associated with a mid level trough to resolve scattered showers and thunderstorms, especially across the higher terrain. With little model continuity to build confidence at this point, have kept Tuesday dry. However, will need to watch this impulse to see if it has enough moisture and dynamics to support precipitation. Honestly, it is rare to see such a progressive pattern this time of year, but it can not be ruled out. Otherwise, expect fairly quiet conditions through Wednesday night as the surface high shifts offshore. Return flow will develop in earnest by Thursday afternoon helping to initiate diurnal convection, especially across western GA with better surface convergence and mid-level support noted. Better coverage of showers and thunderstorms by Friday as mid level impulses riding the ridge move northeast through GA. Temperatures will be pleasant for this time of year, running a couple degrees below normal. It will feel even better given the lack of humidity that often plagues the region in the summer. Enjoy! 26 && .AVIATION... 18Z Update... Cold front still to the west which keeps the forecast area in a wet pattern for the rest of this afternoon. Convection across central GA will continue moving east. Expect convection to develop along the cold front later this afternoon bringing another chance of shra/tsra to the forecast area. Precip should end across ATL/AHN this evening as the cold front passes however scattered showers will remain across CSG/MCN through the night. Winds will be westerly, becoming northwest behind the front. MVFR/VFR cigs will continue this afternoon...becoming VFR across north GA this evening and MVFR across CSG/MCN later tonight. //ATL Confidence...18Z Update... Medium on timing of TSRA. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 86 69 86 63 / 80 20 10 10 Atlanta 84 68 83 64 / 80 20 5 10 Blairsville 82 61 78 55 / 80 10 5 5 Cartersville 84 66 82 60 / 80 10 5 5 Columbus 86 73 86 67 / 80 50 20 10 Gainesville 84 68 83 62 / 80 20 5 5 Macon 89 72 88 66 / 70 50 30 10 Rome 86 66 83 60 / 80 10 5 5 Peachtree City 84 68 84 61 / 80 30 10 10 Vidalia 93 75 89 71 / 50 50 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson... Lumpkin...Madison...Murray...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Polk...Rockdale...South Fulton...Towns...Union...Walker...Walton...White...Whitfield. && SHORT TERM...17 LONG TERM....Baker AVIATION...17
Hazardous weather outlook, Jun 24, 11:31 AM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1131 AM EDT Sat Jun 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1131 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are possible throughout the day into the evening hours as remnant moisture from Tropical Storm Cindy interacts with a front moving south through the region. Some isolated severe storms could develop, especially in portions of central Georgia. The main threats associated with and storms will be damaging winds, frequent lightning and heavy rain. A Flash Flood Watch continues for north and portions of central Georgia, through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms will be possible across across central Georgia Sunday. The primary hazards will be frequent lightning, gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 24, 10:57 AM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 AM EDT SAT JUN 24 2017
GAZ052-053-066-067-241530-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
1057 AM EDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHEASTERN TROUP...SOUTHEASTERN HEARD AND NORTHERN MERIWETHER
COUNTIES UNTIL 1130 AM EDT...
At 1057 AM EDT...a strong thunderstorm was over Hogansville, or 9
miles northeast of Lagrange...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hogansville, Grantville, Luthersville, Moreland, Lone Oak, Gay,
Corinth, Rocky Mount, Saint Marks, Louise, Alvaton, Harrisonville and
Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8498 3322 8504 3336 8467 3308 8452
TIME...MOT...LOC 1457Z 260DEG 27KT 3315 8493
WIND...40MPHLocal storm report, Jun 24, 10:59 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 3 NE TALMO 34.21N 83.68W
06/23/2017 JACKSON GA 911 CALL CENTER
A TREE WAS BLOWN OVER ONTO THE ROADWAY ON POND FORK
CHURCH RD NEAR PENDERGRASS
&&
EVENT NUMBER FFC1700946
THIEMLocal storm report, Jun 24, 11:23 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 2 SW EASTDALE MOBILE HO 33.64N 84.05W
06/23/2017 ROCKDALE GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF GRANADE AND MCCOLLUM
JUST SW OF CONYERS
&&
EVENT NUMBER FFC1700947
THIEMLocal storm report, Jun 24, 11:25 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 SE EASTDALE MOBILE HO 33.64N 84.00W
06/23/2017 ROCKDALE GA 911 CALL CENTER
TREE DOWN AT THE WOODLAND TRACE APARTMENTS IN CONYERS
&&
EVENT NUMBER FFC1700948
THIEMSpecial weather statement, Jun 24, 2:04 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT SAT JUN 24 2017
GAZ072-082>084-241830-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
204 PM EDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
SOUTHEASTERN BIBB...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 230
PM EDT...
At 204 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Gordon, Ivey, Marion, Rutland, Griswoldville,
Fitzpatrick, Ripley, Huber, Cross Keys, Dry Branch, Myricks Mill,
Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8368 3269 8369 3287 8366 3291 8325
3261 8329
TIME...MOT...LOC 1804Z 274DEG 21KT 3277 8360
WIND...40MPHSpecial weather statement, Jun 24, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT SAT JUN 24 2017
GAZ102-103-241845-
Stewart GA-Webster GA-
217 PM EDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Centerpoint, Louvale and Providence Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3194 8495 3195 8496 3198 8496 3198 8501
3201 8502 3222 8481 3218 8463 3196 8451
3192 8467 3193 8468 3192 8469
TIME...MOT...LOC 1817Z 262DEG 20KT 3194 8492
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Gwinnett, Hall, Jackson | 47 min |
| Jun 23, 8:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jun 23, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 48 min |
| Jun 23, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson | 40 min |
| Jun 23, 8:52 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 23, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 47 min |
| Jun 23, 9:57 PM EDT | Special Weather Statement | FFC | Morgan, Newton | 48 min |
| Jun 24, 10:57 AM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jun 24, 2:04 PM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Jun 24, 6:50 PM EDT | Special Weather Statement | FFC | Butts | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.